MAUDE Adverse Event Report: SMITHS HEALTHCARE MFG DELTEC® GRIPPER PLUS® SAFETY NEEDLE; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS HEALTHCARE MFG DELTEC® GRIPPER PLUS® SAFETY NEEDLE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-3367-24
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that a deltec® gripper plus® safety needle did not engage the safety stop and caused a nurse to sustain a needlestick.It was noted that the stick did not break the nurse's skin.No permanent injury was reported.See mfr: 3012307300-2017-00653.

Brand Name
DELTEC® GRIPPER PLUS® SAFETY NEEDLE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS HEALTHCARE MFG
s.a. de c.v. ave calidad no. 4
parque industrial internaciona
tijuana, 22425
MX  22425
MDR Report Key6403554
Report Number3012307300-2017-00654
Device Sequence Number552092
Product Code FPA
UDI-Device Identifier10610586033001
UDI-Public10610586033001
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Catalogue Number21-3367-24
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2017
Initial Report FDA Received Date03/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;